>

Sunday, October 19, 2008

Side effects and withdrawal symptoms still unknown by psychiatrists

"I don't want sympathy. It's a fact of life. I don't want to be a victim either. I just want to be able to live with the least amount of side effects and be able to do the things I use to be able to do."

This is from Susan.who is coping with side effects of Cymbalta.


"Virtually all my physical debilitating symptoms can be traced back to when I first started tapering my 400 mgs of Lamictal. It was then that the crushing fatigue started, a couple of years ago. My situation is greatly complicated by the fact that I’ve come off six drugs so no one should generalize too broadly from my experience, but something should be able to be taken for those of you who are also having difficulties with withdrawal from Lamictal."


This is Gianna who is coping with the withdrawal hell.


They don't have help from psychiatrists.


Can anybody explain why psychiatrists keep on denying side effects and don't help people withdrawing?
Is there any psychiatrist that is able to answer this?

7 comments:

Gianna said...

Hi Ana,
thanks for sharing our stories...
Just so you know, I do have help from a psychiatrist...I just have to guide him, but he does cooperate and help me.

Also, your comment that your left on my site that went missing was in my spam folder...it was a very nice comment...I'm glad I found it.

thank you.

susan said...

Thank you Ana for putting some of my words about Cymbalta here. I know you get a lot more hits than I do...

this drug has been a nightmare. I have tried to go off it and couldn't so had to go back on....I long to be able to start tapering soon and off soon too.

Thank you again

Ana said...

Gianna,
I'm very happy that your psychiatrist listen to you.
The good ones are trying hard to understand the hard and complicate withdrawal process.
What amazes the most is that it takes too long the whole process.
Sometimes years.

Susan,
I hope you can withdraw Cymbalta because I believe it's doing you harm.

Love for you both,
Ana

...and patient... lots of patient.

Stephany said...

My psychiatrist also is helping me taper off of my meds. He is in full support of it, and said "I don't want your personality medicated away".

He listens about my withdrawal symptoms and takes notes for other patients to learn from.

Withdrawals are the thing that is the worst part of the medication nightmare, I think anyway. It's not expected and hardly accepted, and in the meantime, if we want to stop a drug it shocks us when we have withdrawals (and we can't just let go of the drug, it becomes a ball and chain).

I once stopped trazodone and xanax because i didnt need them anymore for sleep and anxiety about 6 yrs ago. I ended up in the ER with a stomach MRI that cost 3000.00; I told the PCP that the pain (unbearable)started when I stopped the drugs. He said it couldnt be the drugs. I went back on them and 3 days later the pain stopped and of course nothing showed up on the MRI because it was withdrawals.

Sigh, all we can do is talk about it in hope of helping others know we've suffered too.

Ana said...

I believe that we were the first generation to withdraw these things.
I'm happy you have found this psychiatrist Stephany.
I hope that not only other psychiatrists are learning how to cope the withdrawal process but researches find a way to help.
But I believe they don't have a clue about what is happening not only with the brain but with the whole body.
Some of them don't believe in withdrawal symptoms.
It's amazing!
Peace Stephany!
:)

Clueless said...

Hi Ana,

I think that I am the most blessed woman because I have always had good mental health care once I went through a two year phase of looking for someone.

Having work professionally with many psychiatrists, I really like mine he is personable, admits when he doesn't know, gives examples that he has seen in other patients and makes me feel like my suggestions are important, but knows his stuff and keeps up.

He began talking about withdrawl symptoms before I even began a medication as reasons for not wanting to try something, but that we were running out of options. He also said that his goal is for me not to need them for the rest of my life, but to get through the major PTSD symptoms and then slowly titrate me off.

I wish they were all like that. Professionally, I tangled with quite a few not so professional and humble psychiatrists. Your good at reading between the lines as I remain in a professional mode of written communication!!

Take care,
CC

Clueless said...

Please come visit my blog on October 21st. I have a little surprise just for you.

Thanks,
CC